MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45
Model Number 470298-14
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product, an investigation was completed to determine the cause of this reported event.(b)(4) did receive a da vinci stapler 45 instrument to perform failure analysis.The stapler 45 instrument was analyzed and upon visual inspection, the chassis on the back end found one of the gold pogo pins to be broken off.The pin was completely broken and was not returned with the instrument.The back end of the instrument does not come into contact with the patient, therefore, there were no potential fragments.Damaged pogo pins can influence the failure of reload recognition.However, no reload recognition failures were found in the logs or occurred during in-house testing.The root cause for the broken pogo pins is not established and will be transferred to engineering for further review.Additional observation(s) not reported by site: based on a review of the logs, the instrument had several shifting failures.However, the shifting failures were not replicated during in-house testing.The instrument was installed onto an in-house system and passed initialization.The instrument moved intuitively with a full range of motion in all directions.The jaws opened and closed properly.The stapler was fired using a blue 45 reload.
 
Event or Problem Description
It was reported central processing, the stapler 45 instrument was noted with a gold pin broken off on the casing.There was no report of patient involvement or no reported injury.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17313040
Report Number2955842-2023-16991
Device Sequence Number6225856
Product Code NAY
UDI-Device Identifier00886874112427
UDI-Public(01)00886874112427(10)T10201109
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470298-14
Device Catalogue Number470298
Device Lot NumberT10201109 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown